MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Hyperglycemia (1905); Seizures (2063); Loss of consciousness (2418)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle freedom lite meter were reviewed and the dhrs showed the freestyle freedom lite meter passed all tests prior to release.The dhrs (device history review) for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The exact date that the incident occurred is unknown.The date entered is based on the customer report of "beginning of (b)(6) 2020".All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Caller reported on behalf of the customer that he was unable to test due to his adc blood glucose meter turning on with button press but not with test strip insertion.Customer experienced seizure and loss of consciousness.Paramedics was called and upon their arrival, a reading over 500 mg/dl was obtained on an unspecified meter.Customer was treated with insulin and was transported to hospital.Customer was in icu for 2 weeks where he received unspecified treatment and he was at nursing rehab for a month.Customer was prescribed metformin before he was discharged.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10781208
Report Number2954323-2020-09677
Device Sequence Number1047980
Product Code NBW
UDI-Device Identifier00699073708229
UDI-Public00699073708229
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Model Number70914-70
Device Catalogue Number70822
Device Lot Number1119709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight82